Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 64, NWS Lake Charles, LA

April 30, 2016Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 30, 2016, 10:50 AM CDT for Rapides Parish, Louisiana. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2016, 10:50 AM CDT (15:50 UTC)
Expired
Apr 30, 2016, 11:45 AM CDT
In force
55 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 37 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 10:55 AM CDTTSTM WND DMG2 Ssw Flatwoods, LAREPORT OF LARGE OAK TREE DOWN ON GEORGE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:11 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1273 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted.

719 
WUUS54 KLCH 301550
SVRLCH
LAC079-301645-
/O.NEW.KLCH.SV.W.0064.160430T1550Z-160430T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1050 AM CDT SAT APR 30 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RAPIDES PARISH IN CENTRAL LOUISIANA...

* UNTIL 1145 AM CDT

* AT 1049 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLATWOODS...
  OR NEAR LENA...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALEXANDRIA...PINEVILLE...BOYCE...LENA...ALEXANDRIA INTERNATIONAL
  AIRPORT...BALL...KOLIN...LIBUSE...KINGSVILLE...FLATWOODS...PARADISE...
  CLIFTON...TIOGA...ESLER REGIONAL AIRPORT AND TIMBER TRAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3147 9271 3145 9270 3145 9268 3143 9269
      3141 9268 3140 9269 3140 9267 3139 9266
      3146 9230 3128 9227 3127 9286 3129 9287
      3140 9289 3141 9287 3142 9287 3142 9285
      3143 9285 3144 9281 3146 9281 3148 9270
TIME...MOT...LOC 1549Z 263DEG 21KT 3137 9280 

HAIL...1.00IN
WIND...60MPH
 
$$

LANDRENEAU
2 follow-up statements
500 
WWUS54 KLCH 301607
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1107 AM CDT SAT APR 30 2016

LAC079-301645-
/O.CON.KLCH.SV.W.0064.000000T0000Z-160430T1645Z/
RAPIDES LA-
1107 AM CDT SAT APR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHERN RAPIDES PARISH...

AT 1107 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOYCE...
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...BOYCE...LENA...ALEXANDRIA INTERNATIONAL AIRPORT...
BALL...KOLIN...LIBUSE...TIOGA...ESLER REGIONAL AIRPORT...KINGSVILLE...
PARADISE AND TIMBER TRAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3147 9271 3145 9270 3145 9268 3143 9269
      3141 9268 3140 9269 3140 9267 3139 9266
      3146 9230 3128 9227 3127 9279 3143 9283
      3144 9281 3146 9281 3148 9270
TIME...MOT...LOC 1607Z 263DEG 19KT 3138 9269 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

LANDRENEAU
580 
WWUS54 KLCH 301636 RRA
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1136 AM CDT SAT APR 30 2016

LAC079-301645-
/O.CON.KLCH.SV.W.0064.000000T0000Z-160430T1645Z/
RAPIDES LA-
1136 AM CDT SAT APR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHEASTERN RAPIDES PARISH...

AT 1136 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TIMBER
TRAILS...OR NEAR ALEXANDRIA INTERNATIONAL AIRPORT...MOVING EAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...BALL...LIBUSE...TIOGA...ESLER REGIONAL AIRPORT...
KINGSVILLE...PARADISE AND TIMBER TRAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3146 9230 3128 9227 3134 9253 3141 9255
TIME...MOT...LOC 1636Z 263DEG 21KT 3140 9249 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

LANDRENEAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 10:44 AM CDT, 6 minutes earlier.

Area forecast discussion, Apr 30, 10:44 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1044 AM CDT SAT APR 30 2016

.UPDATE...THE SVR WATCH HAS BEEN EXTENDED IN AREA AND TIME TO
INCLUDE LOWER ACADIANA. PORTIONS OF THE WATCH TO THE WEST HAVE
BEEN SHAVED OFF AS THE THREAT SHIFT EAST.

&&

.PREV DISCUSSION... /ISSUED 949 AM CDT SAT APR 30 2016/

UPDATE...NUMEROUS SHOWERS AND STORMS REMAIN ACROSS THE AREA AND
THE SVR WATCH REMAINS IN EFFECT, HOWEVER THE THREAT IS BEGINNING TO
SUBSIDE OVER MUCH OF THE AREA.

HIGH CHANCES OF RAIN REMAIN THROUGH MID DAY AND THE FORECAST WILL
INCREASE POPS FOR SOUTH CENTRAL LA IN THE UPDATE SHORTLY.

PREV DISCUSSION... /ISSUED 537 AM CDT SAT APR 30 2016/

UPDATE...
FORECAST AND GRIDS HAVE BEEN UPDATED FOR SEVERE THUNDERSTORM WATCH
NUMBER 129 ISSUED BY SPC UNTIL 11 AM CDT THIS MORNING. MAIN HAZARD
WILL BE POSSIBLE EMBEDDED BOW ECHO FEATURES IN THE THUNDERSTORM
CLUSTERS PRODUCING DAMAGING STRAIGHTLINE WINDS/WET MICROBURSTS.

RUA

PREV DISCUSSION... /ISSUED 447 AM CDT SAT APR 30 2016/

DISCUSSION...
UPPER LEVEL LOW IS SPINNING OVER THE SOUTHERN PLAINS OVER WESTERN
KANSAS THIS EARLY MORNING. WATER VAPOR IMAGERY SHOWS AN INCREASING
DIFLUENT PATTERN ALOFT AS NORTHERN JET STREAM ROUNDS THE UPPER
LEVEL LOW AND SUB TROPICAL JET EXTENDS FROM THE TROPICAL EAST
PACIFIC ACROSS NORTHERN OLD MEXICO AND THE NORTHWEST GULF COAST.
INITIAL WAVE OF SHOWERS AND THUNDERSTORMS JUST ENTERING THE UPPER
SOUTHEAST TEXAS PORTION OF THE FORECAST AREA...WITH SCATTERED
CONVECTION FORMING OVER SOUTHWEST LOUISIANA INTO CENTRAL
LOUISIANA. AS THIS COMPLEX CONTINUES TO GRADUALLY MOVE EAST AND
OTHER ACTIVITY FILLS IN AHEAD OF IT...THE THREAT FOR HEAVY
RAINFALL AND SEVERE WEATHER IS INCREASING ACROSS THE FORECAST
AREA.

DEEP SOUTHERLY FLOW IN THE LOW LEVELS TRANSPORTING ABUNDANT GULF
MOISTURE INTO THE REGION...WITH SUB TROPICAL JET ALSO ADDING
TROPICAL LIKE MOISTURE FROM THE EAST PAC. THEREFORE...PRECIPITABLE
WATER VALUES WILL BE OVER 1.5 INCHES TODAY...AND NEARING 2 INCHES
IN SOME SPOTS (TWICE THE STANDARD DEVIATION) ALONG WITH MEAN RH
BETWEEN 60 AND 80 PERCENT. THEREFORE...SHOWERS AND STORMS WILL BE
EFFICIENT PRECIPITATION PRODUCERS. ALSO...WITH MID LEVEL FLOW
RUNNING PARALLEL TO THETA-E RIDGING...THESE STORMS WITH HIGH
RAINFALL RATES MAY MOVE OVER THE SAME AREAS FOR EXTENDING PERIODS
OF TIME. THUS...THERE WILL BE A POTENTIAL FOR FLASH FLOODING AND
HAVE EXTENDED THE FLASH FLOOD WATCH FOR THE ENTIRE AREA. WPC HAS
ALSO OUTLINED THE FORECAST AREA IN A MODERATE RISK FOR EXCESSIVE
RAINFALL IN THE DAY ONE PERIOD.

SPEED MAX RUNNING ACROSS THE FORECAST AREA HELPING TO PRODUCE BULK
SHEAR VALUES BETWEEN 40 AND 45 KNOTS...WITH FAVORABLE 85H-50H
LAPSE RATES...AND LOW LEVEL INSTABILITY. THEREFORE...SOME STRONG
GUSTY STRAIGHT LINE WINDS IN THE FORM OF WET MICROBURSTS WILL BE
POSSIBLE...AND SPC HAS THE FORECAST AREA OUTLINED IN A SLIGHT RISK
FOR THE DAY ONE PERIOD.

HI-RES MODELS IN DECENT AGREEMENT WITH THE HEAVY RAINFALL AND
SEVERE POTENTIAL WEST OF AN ALEXANDRIA TO LAKE CHARLES LINE
THROUGH MID-MORNING...THEN CONVECTIVE COMPLEX ACCELERATING
EASTWARD FROM LATE MORNING INTO THE EARLY AFTERNOON HOURS FOR
POINTS TO THE EAST.

IF SHORT RANGE GUIDANCE DOES VERIFY...FORECAST AREA MAY SEE A
BREAK DURING THE AFTERNOON HOURS INTO EARLY EVENING.
HOWEVER...RE-DEVELOPMENT WILL LIKELY OCCUR DURING THE OVERNIGHT
INTO SUNDAY AS THIS STORM SYSTEM MOVES SLOWLY TO THE EAST.

HIGH RAIN CHANCES WILL CONTINUE INTO MONDAY AND EARLY TUESDAY AS A
SLOW MOVING COLD FRONT FINALLY REACHES THE COAST BY MONDAY
NIGHT...AND SUB TROPICAL JET REMAINS ACTIVE WITH UPPER LEVEL
DISTURBANCES.

LARGE UPPER LEVEL TROUGH DEVELOPS BY LATE TUESDAY INTO WEDNESDAY
ACROSS THE EASTERN U.S. AND THIS WILL PLACE THE FORECAST AREA IN
DEEPER NORTHWEST FLOW ALOFT. THIS WILL BRING A DRIER WEATHER
PATTERN FOR THE REMAINDER THE WEEK.

RUA

MARINE...
LONG FETCH OF MODERATE AND GUSTY SOUTHEAST WINDS CONTINUES ACROSS
THE FORECAST AREA...BRINGING ELEVATED SEAS. SMALL CRAFT ADVISORY
WILL CONTINUE FOR THE REMAINDER OF THE NIGHT FOR 7 FOOT SEAS OVER
THE OUTER WATERS...WITH SMALL CRAFT EXERCISE CAUTION CONTINUING
THROUGH THE AFTERNOON HOURS. THE WINDS AND SEAS WILL BE DECREASING
LATER TODAY INTO TONIGHT AND SUNDAY...AS A LOW PRESSURE SYSTEM
MOVES OFF TO THE NORTHEAST AND A COLD FRONT NEARS THE COASTAL
WATERS...HELPING TO LESSEN THE PRESSURE GRADIENT.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  82  69  83  68 / 100  60  50  40
LCH  81  71  82  71 / 100  50  60  40
LFT  83  72  83  71 / 100  60  70  30
BPT  82  71  82  71 / 100  40  50  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR LAZ027>033-041>045-
     052>055-073-074.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ041-
     052>054-073-074.

TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ180-201-215-216-
     259>262.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ215-
     216.

GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR
     GMZ470-472-475.

     SMALL CRAFT EXERCISE CAUTION UNTIL 1 PM CDT THIS AFTERNOON FOR
     GMZ450-452-455.

&&

PUBLIC...05
Hazardous weather outlook, Apr 30, 5:06 AM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
506 AM CDT SAT APR 30 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
011130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
506 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF STORMS WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA
TODAY. THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS. THERE IS A
SLIGHT RISK FOR SEVERE STORMS...AND A MODERATE RISK FOR EXCESSIVE
RAINFALL. A FLASH FLOOD WATCH IS ALSO IN EFFECT.

TIDES ALONG THE COAST WILL BE ELEVATED WITH THE POSSIBILITY OF
MINOR COASTAL FLOODING DURING HIGH TIDE TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAINFALL POSSIBILITIES WILL CONTINUE THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-011130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
506 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ELEVATED SEAS AND WINDS WILL CONTINUE THROUGH THE DAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP WITH FREQUENT CLOUD TO WATER LIGHTNING
AND HEAVY RAINFALL GREATLY REDUCING VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE POSSIBILITY OF THUNDERSTORMS WITH FREQUENT CLOUD TO WATER
LIGHTNING AND HEAVY RAINFALL WILL CONTINUE INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Local storm report, Apr 30, 9:59 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
959 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 AM     HEAVY RAIN       5 W SULPHUR             30.23N 93.44W
04/30/2016  M3.15 INCH       CALCASIEU          LA   MESONET

            MESONET STATION CHOUPIQUE BAYOU @ HWY 90
            /CSBL1/

&&

NWS LAKE CHARLES LA
IRIS SYSTEM
Special weather statement, Apr 30, 10:01 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1001 AM CDT SAT APR 30 2016

LAZ033-042>044-052-074-301600-
JEFFERSON DAVIS LA-ST. LANDRY LA-EAST CAMERON LA-ACADIA LA-
VERMILION LA-LAFAYETTE LA-
1001 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...WESTERN
VERMILION...EASTERN JEFFERSON DAVIS...SOUTHERN ST. LANDRY...ACADIA
AND CENTRAL LAFAYETTE PARISHES UNTIL 1100 AM CDT...

AT 1000 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOWATA TO NEAR GRAND CHENIER. MOVEMENT WAS
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...CROWLEY...EUNICE...JENNINGS...SCOTT...RAYNE...
CARENCRO...KAPLAN...CHURCH POINT...WELSH...LAKE ARTHUR...IOTA...GUEYDAN...
LEONVILLE...ARNAUDVILLE...MERMENTAU...ROCKEFELLER WILDLIFE RANGE...
LACASSINE NATIONAL WILDLIFE REFUGE AND GRAND CHENIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2977 9320 3008 9295 3008 9289 3011 9291
      3015 9289 3047 9264 3050 9182 3040 9191
      3041 9198 3037 9199 3035 9195 2964 9258
TIME...MOT...LOC 1500Z 269DEG 26KT 3039 9246 2978 9304

TINGLER
Local storm report, Apr 30, 10:16 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1016 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      LEESVILLE               31.14N 93.27W
04/30/2016                   VERNON             LA   PUBLIC

            SOCIAL MEDIA PHOTO SHOWING STREET FLOODING IN LEESVILLE.

&&

DJONES
Special weather statement, Apr 30, 10:33 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1033 AM CDT SAT APR 30 2016

LAZ052-074-301615-
EAST CAMERON LA-VERMILION LA-
1033 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMERON AND
SOUTHWESTERN VERMILION PARISHES UNTIL 1115 AM CDT...

AT 1033 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAND CHENIER...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKEFELLER WILDLIFE RANGE AND FLORENCE LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2961 9274 2973 9297 3002 9267 2990 9244
      2958 9262
TIME...MOT...LOC 1533Z 292DEG 14KT 2979 9286
Special weather statement, Apr 30, 10:44 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1044 AM CDT SAT APR 30 2016

LAZ028-301630-
RAPIDES LA-
1044 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES PARISH UNTIL
1130 AM CDT...

AT 1043 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FLATWOODS...OR 8 MILES SOUTHWEST OF LENA...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...BOYCE...LENA...FLATWOODS AND CLIFTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
CENTRAL LOUISIANA.

LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
      3145 9270 3145 9268 3143 9269 3142 9268
      3140 9269 3140 9267 3139 9265 3141 9253
      3135 9250 3128 9286 3129 9288 3132 9288
      3132 9293 3136 9295 3152 9272
TIME...MOT...LOC 1543Z 249DEG 15KT 3138 9288
Special weather statement, Apr 30, 10:48 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1048 AM CDT SAT APR 30 2016

LAZ029-032-033-301630-
EVANGELINE LA-ST. LANDRY LA-AVOYELLES LA-
1048 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EVANGELINE...NORTHERN ST.
LANDRY AND SOUTHWESTERN AVOYELLES PARISHES UNTIL 1130 AM CDT...

AT 1048 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PRAIRIE RONDE...OR NEAR VILLE PLATTE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...VILLE PLATTE...PALMETTO...MORROW...BAYOU CURRENT...WASHINGTON...
CHATAIGNIER...PLAUCHEVILLE...PRAIRIE RONDE...CHICOT STATE PARK...GOUDEAU...
GRAND PRAIRIE...BIG CANE...BAYOU CHICOT...INDIAN LAKE...LEBEAU...
WHITEVILLE...DUPONT AND ST. LANDRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
CENTRAL LOUISIANA.

LAT...LON 3086 9181 3086 9182 3084 9180 3083 9180
      3082 9181 3079 9177 3075 9175 3074 9176
      3071 9174 3053 9231 3089 9239 3100 9188
TIME...MOT...LOC 1548Z 222DEG 28KT 3061 9223

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:51 PM CDTRiver Flood WarningLCHCalcasieu5 days
Apr 29, 8:51 PM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion12 hr
Apr 30, 6:44 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Vernon61 min
Apr 30, 7:18 AM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu, Vernon3 hr
Apr 30, 7:48 AM CDTSpecial Weather StatementLCHBeauregard, Calcasieu57 min
Apr 30, 8:13 AM CDTAreal Flood AdvisoryLCHCalcasieu3 hr
Apr 30, 8:26 AM CDTTornado WarningLCHAllen, Beauregard34 min
Apr 30, 8:43 AM CDTFlash Flood WarningLCHCalcasieu3 hr
Apr 30, 8:52 AM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu3 hr
Apr 30, 8:52 AM CDTSpecial Weather StatementLCHCameron, Jefferson Davis53 min
Apr 30, 9:00 AM CDTSpecial Weather StatementLCHVernon45 min
Apr 30, 9:21 AM CDTRiver Flood WarningLCHRapides10 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAllen25 hr
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAllen48 hr
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry3 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHBeauregard5 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAllen5 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion12 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHVernon71 hr
Apr 30, 9:21 AM CDTRiver Flood WarningLCHBeauregard, Vernon12 days
Apr 30, 9:28 AM CDTAreal Flood AdvisoryLCHCalcasieu, Jefferson Davis3 hr
Apr 30, 10:01 AM CDTSpecial Weather StatementLCHAcadia59 min
Apr 30, 10:08 AM CDTSevere Thunderstorm WarningLCHAcadia, Cameron, Lafayette, Saint Landry, Vermilion67 min
Apr 30, 10:23 AM CDTAreal Flood AdvisoryLCHAcadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Vermilion3 hr
Apr 30, 10:33 AM CDTSpecial Weather StatementLCHVermilion42 min
Apr 30, 10:44 AM CDTSpecial Marine WarningLCH2 hr
Apr 30, 10:44 AM CDTSpecial Weather StatementLCHGrant46 min
Apr 30, 10:48 AM CDTSpecial Weather StatementLCHSaint Landry42 min
Apr 30, 10:59 AM CDTSpecial Weather StatementLCHLafayette, Vermilion61 min
Apr 30, 11:06 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry54 min
Apr 30, 11:17 AM CDTTornado WarningLCHAvoyelles, Saint Landry28 min
Apr 30, 11:42 AM CDTTornado Warning Tornado observedLCHAvoyelles, Saint Landry18 min
Apr 30, 11:49 AM CDTSpecial Weather StatementLCHLaSalle41 min
Apr 30, 11:53 AM CDTSpecial Weather StatementLCHIberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion97 min
Apr 30, 12:12 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary78 min
Apr 30, 12:18 PM CDTRiver Flood WarningLCHAvoyelles, Rapides5 days
Apr 30, 12:27 PM CDTTornado WarningLCHIberia, Saint Martin, St. Mary44 min
Apr 30, 12:49 PM CDTSpecial Marine WarningLCH116 min
Apr 30, 12:58 PM CDTAreal Flood AdvisoryLCHIberia, St. Mary3 hr
Apr 30, 1:29 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.